Alert archive / Oregon / Small Craft Advisories in 2017
Small Craft Advisory 97, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Nov 4, 2017, 3:27 AM PDT. It took effect at Nov 4, 2017, 8:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2017, 3:27 AM PDT (10:27 UTC)
- In effect from
- Nov 4, 2017, 8:00 PM PDT
- Expired
- Nov 5, 2017, 10:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
091 WHUS76 KMFR 041027 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 327 AM PDT SAT NOV 4 2017 PZZ356-376-042330- /O.NEW.KMFR.SC.Y.0097.171105T0600Z-171105T1200Z/ /O.NEW.KMFR.SE.A.0017.171105T1200Z-171106T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 327 AM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM PDT THIS EVENING TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM PDT THIS EVENING TO 4 AM PST SUNDAY. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * WINDS...BECOMING SOUTH TO SOUTHWEST THIS EVENING AND INCREASING TO 20 TO 25 KT LATE THIS EVENING INTO EARLY SUNDAY MORNING. * SEAS...SOUTHERLY WIND WAVES AND NORTHWEST SWELL WILL COMBINE TO PRODUCE SEAS OF 5 TO 7 FT THIS EVENING...BUILDING TO 7 TO 11 FT AND BECOMING DOMINATED BY A FRESH NORTHWEST SWELL SUNDAY INTO SUNDAY EVENING. * AREAS AFFECTED...WINDS WILL INITIALLY REACH ADVISORY STRENGTH NEAR CAPE BLANCO THEN QUICKLY SPREAD ACROSS THE WATERS. SWELL DOMINATED SEAS WILL FOLLOW ON SUNDAY AND MAY BECOME VERY STEEP INTO SUNDAY EVENING. SEAS WILL BE HIGHEST BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-370-042330- /O.NEW.KMFR.SC.Y.0097.171105T0300Z-171105T1200Z/ /O.NEW.KMFR.SE.A.0017.171105T1200Z-171106T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 327 AM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM PDT THIS EVENING TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM PDT THIS EVENING TO 4 AM PST SUNDAY. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * WINDS...BECOMING SOUTH TO SOUTHWEST EARLY THIS EVENING AND INCREASING TO 20 TO 30 KT THIS EVENING INTO EARLY SUNDAY MORNING. * SEAS...SOUTHERLY WIND WAVES AND NORTHWEST SWELL WILL COMBINE TO PRODUCE SEAS OF 6 TO 8 FT THIS EVENING...BUILDING TO 8 TO 11 FT AND BECOMING DOMINATED BY A FRESH NORTHWEST SWELL SUNDAY INTO SUNDAY EVENING. * AREAS AFFECTED...WINDS WILL INITIALLY REACH ADVISORY STRENGTH NORTH OF CAPE ARAGO THEN QUICKLY SPREAD ACROSS THE WATERS. SWELL DOMINATED SEAS WILL FOLLOW ON SUNDAY AND MAY BECOME VERY STEEP INTO SUNDAY EVENING. SEAS WILL BE HIGHEST BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
009 WHUS76 KMFR 042125 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 PM PDT SAT NOV 4 2017 PZZ356-376-051030- /O.EXT.KMFR.SC.Y.0097.171105T0600Z-171105T1800Z/ /O.UPG.KMFR.SE.A.0017.171105T1200Z-171106T0600Z/ /O.NEW.KMFR.SW.Y.0099.171105T1800Z-171106T1200Z/ /O.NEW.KMFR.SE.W.0065.171105T1800Z-171106T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 225 PM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST MONDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS...BECOMING SOUTH TO SOUTHWEST 20 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT LATE THIS EVENING INTO EARLY SUNDAY MORNING. WINDS WILL DECREASE AND BECOME WEST 15 KT LATE SUNDAY MORNING. * SEAS...STEEP SOUTHERLY WIND WAVES AND WEST SWELL WILL COMBINE TO PRODUCE STEEP 7 TO 9 FT SEAS LATE THIS EVENING AND TONIGHT...BUILDING TO 9 TO 10 FT SUNDAY MORNING. STEEP SEAS WILL BECOME DOMINATED BY A FRESH WEST SWELL AT 9 SECONDS BY LATE SUNDAY MORNING. THEN SEAS WILL BUILD TO A MIX OF STEEP TO VERY STEEP 9 TO 11 FT SEAS SUNDAY AFTERNOON AND EVENING. STEEP SEAS WILL LINGER SUNDAY NIGHT. * AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS AFFECT THE WATERS NORTH OF GOLD BEACH LATE THIS EVENING THEN WILL QUICKLY SPREAD ACROSS ALL THE WATERS TONIGHT AND EARLY SUNDAY MORNING. LATE SUNDAY MORNING THROUGH SUNDAY EVENING, VERY STEEP WARNING LEVEL SEAS WILL AFFECT THE WATERS NEAR CAPE BLANCO AND BEYOND 10 NM FROM SHORE WITH STEEP SEAS ELSEWHERE. STEEP SEAS WILL AFFECT THE WATERS SUNDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-051030- /O.EXT.KMFR.SC.Y.0097.171105T0300Z-171105T1800Z/ /O.UPG.KMFR.SE.A.0017.171105T1200Z-171106T0600Z/ /O.NEW.KMFR.SW.Y.0099.171105T1800Z-171106T1200Z/ /O.NEW.KMFR.SE.W.0065.171105T1800Z-171106T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 225 PM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM PST MONDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS...BECOMING SOUTH TO SOUTHWEST 20 TO 30 KT EARLY THIS EVENING INTO EARLY SUNDAY MORNING. WINDS WILL DECREASE AND BECOME WEST 15 TO 20 KT SUNDAY MORNING. * SEAS...STEEP SOUTHERLY WIND WAVES AND WEST SWELL WILL COMBINE TO PRODUCE STEEP 7 TO 9 FT SEAS THIS EVENING AND TONIGHT...BUILDING TO 9 TO 10 FEET EARLY SUNDAY MORNING. STEEP SEAS WILL BECOME DOMINATED BY A FRESH WEST SWELL AT 9 SECONDS SUNDAY MORNING. SEAS WILL BUILD TO A MIX OF STEEP TO VERY STEEP 9 TO 11 FT SEAS SUNDAY AFTERNOON AND EVENING. THEN STEEP SEAS WILL LINGER SUNDAY NIGHT. * AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS AFFECT THE WATERS NORTH OF CAPE ARAGO EARLY THIS EVENING THEN WILL QUICKLY SPREAD ACROSS ALL THE WATERS LATE THIS EVENING AND CONTINUE INTO EARLY SUNDAY MORNING. LATE SUNDAY MORNING THROUGH SUNDAY EVENING, VERY STEEP WARNING LEVEL SEAS WILL AFFECT THE WATERS BEYOND 5 NM FROM SHORE WITH STEEP SEAS ELSEWHERE. STEEP SEAS WILL LINGER ACROSS THE WATERS SUNDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-051030- /O.EXT.KMFR.SC.Y.0097.171105T0300Z-171105T1800Z/ /O.UPG.KMFR.SE.A.0017.171105T1200Z-171106T0600Z/ /O.NEW.KMFR.SE.W.0065.171105T1800Z-171106T0600Z/ /O.NEW.KMFR.SW.Y.0099.171106T0600Z-171106T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 225 PM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 PM SUNDAY TO 4 AM PST MONDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS...BECOMING SOUTHWEST 25 TO 30 KT EARLY THIS EVENING THROUGH EARLY SUNDAY MORNING. WINDS WILL DECREASE AND BECOME WEST 15 TO 20 KT SUNDAY MORNING. * SEAS...SOUTHERLY WIND WAVES AND WEST SWELL WILL COMBINE TO PRODUCE STEEP SEAS OF 7 TO 9 FT THIS EVENING AND TONIGHT...BUILDING TO 10 FT AND SUNDAY MORNING. VERY STEEP 11 FT SEAS DOMINATED BY A FRESH WEST SWELL ARE EXPECTED LATE SUNDAY MORNING THROUGH SUNDAY EVENING. THEN STEEP SEAS WILL LINGER SUNDAY NIGHT. * AREAS AFFECTED...SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS AFFECT THE WATERS NORTH OF CAPE ARAGO EARLY THIS EVENING THEN WILL QUICKLY SPREAD ACROSS ALL THE WATERS LATE THIS EVENING AND CONTINUE INTO EARLY SUNDAY MORNING. LATE SUNDAY MORNING THROUGH SUNDAY EVENING, VERY STEEP WARNING LEVEL SEAS WILL AFFECT THE WATERS. STEEP SEAS WILL LINGER ACROSS THE WATERS SUNDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
623 WHUS76 KMFR 050341 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 841 PM PDT SAT NOV 4 2017 PZZ356-376-051645- /O.CON.KMFR.SC.Y.0097.171105T0600Z-171105T1800Z/ /O.CON.KMFR.SE.W.0065.171105T1800Z-171106T0600Z/ /O.CON.KMFR.SW.Y.0099.171105T1800Z-171106T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 841 PM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT GUSTING TO 30 KT...THEN DECREASE 15 KT WESTERLY BY LATE SUNDAY MORNING. * SEAS...STEEP SOUTH WIND WAVES AND WEST SWELL WILL COMBINE TO PRODUCE 9 TO 10 FT SUNDAY MORNING...BUILDING FURTHER SUNDAY AFTERNOON. * AREAS AFFECTED...SMALL CRAFT WINDS AND SEAS AFFECT ALL AREAS THROUGH SUNDAY MORNING...THEN HAZARDOUS SEAS WARNING AFFECTS AREAS NEAR CAPE BLANCO AND BEYOND 10 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-051645- /O.CON.KMFR.SC.Y.0097.000000T0000Z-171105T1800Z/ /O.CON.KMFR.SE.W.0065.171105T1800Z-171106T0600Z/ /O.CON.KMFR.SW.Y.0099.171105T1800Z-171106T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 841 PM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 KT...DECREASING AND TURNING WESTERLY AT 15 TO 20 KT SUNDAY MORNING. * SEAS...STEEP SOUTH WIND WAVES AND WEST SWELL WILL COMBINE TO PRODUCE 9 TO 10 FT SUNDAY MORNING...BUILDING FURTHER SUNDAY AFTERNOON. * AREAS AFFECTED...SMALL CRAFT WINDS AND SEAS AFFECT ALL AREAS THROUGH SUNDAY MORNING...THEN HAZARDOUS SEAS WARNING AFFECTS AREAS BEYOND 5 NM OFFSHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-051645- /O.CON.KMFR.SC.Y.0097.000000T0000Z-171105T1800Z/ /O.CON.KMFR.SE.W.0065.171105T1800Z-171106T0600Z/ /O.CON.KMFR.SW.Y.0099.171106T0600Z-171106T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 841 PM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... * WINDS...SOUTHWEST 25 TO 30 KT...THEN DECREASING AND TURNING WESTERLY AT 15 TO 20 KT SUNDAY MORNING. * SEAS...STEEP SOUTH WIND WAVES AND WEST SWELL WILL COMBINE TO PRODUCE 9 TO 10 FT SUNDAY MORNING...BUILDING FURTHER SUNDAY AFTERNOON. * AREAS AFFECTED...SMALL CRAFT WINDS AND SEAS AFFECT ALL AREAS THROUGH SUNDAY MORNING...THEN HAZARDOUS SEAS WARNING LATE SUNDAY MORNING AFFECTS ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
849 WHUS76 KMFR 051024 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 224 AM PST SUN NOV 5 2017 PZZ350-356-376-052330- /O.CON.KMFR.SC.Y.0097.000000T0000Z-171105T1800Z/ /O.CON.KMFR.SE.W.0065.171105T1800Z-171106T0600Z/ /O.CON.KMFR.SW.Y.0099.171105T1800Z-171106T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 224 AM PST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO 4 AM PST MONDAY MORNING... * WINDS...SOUTH TO SOUTHWEST 20 TO 25 KT GUSTING TO 30 KT...THEN DECREASING TO 15 KT WESTERLY BY LATE MORNING. * SEAS...STEEP TO VERY STEEP SOUTH WIND WAVES AND WEST SWELL WILL COMBINE TO PRODUCE SEAS OF 8 TO 10 FT THROUGH TONIGHT WITH A PEAK DURING THE AFTERNOON. * AREAS AFFECTED...SMALL CRAFT WINDS AND SEAS AFFECT ALL AREAS THROUGH THIS MORNING...THEN HAZARDOUS SEAS AFFECT AREAS NEAR CAPE BLANCO AND BEYOND 10 NM FROM SHORE THROUGH THIS EVENING. SEAS WILL DIMINISH TO ADVISORY LEVELS AGAIN LATE TONIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-052330- /O.CON.KMFR.SC.Y.0097.000000T0000Z-171105T1800Z/ /O.CON.KMFR.SE.W.0065.171105T1800Z-171106T0600Z/ /O.CON.KMFR.SW.Y.0099.171106T0600Z-171106T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 224 AM PST SUN NOV 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO 4 AM PST MONDAY MORNING... * WINDS...SOUTH TO SOUTHWEST 25 TO 30 KT EARLY THIS MORNING...THEN DECREASING AND TURNING WESTERLY AT 15 TO 20 KT LATER THIS MORNING. * SEAS...STEEP TO VERY STEEP SOUTH WIND WAVES AND WEST SWELL WILL COMBINE TO PRODUCE SEAS OF 8 TO 10 FT THROUGH TONIGHT WITH A PEAK DURING THE AFTERNOON. * AREAS AFFECTED...SMALL CRAFT WINDS AND SEAS AFFECT ALL AREAS THROUGH THIS MORNING...THEN HAZARDOUS SEAS AFFECT AREAS BEYOND 5 NM FROM SHORE THROUGH THIS EVENING WITH ADVISORY LEVEL SEAS NEAR SHORE. SEAS WILL DIMINISH TO ADVISORY LEVELS ACROSS THE WATERS AGAIN LATE TONIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 8:01 PM PDT, 7 hours 26 minutes earlier.
Area forecast discussion, Nov 3, 8:01 PM PDT, 7 hours 26 minutes before
Area Forecast Discussion
National Weather Service Medford OR
801 PM PDT Fri Nov 3 2017
.UPDATE...Weather cameras around the area this evening suggest
that snow levels may not have dropped as far, or as fast, as
previously thought. This makes some sense, as the front itself has
slowed significantly, but is still making steady progress to the
southeast. Have made some slight adjustments to the snow levels to
bring them up a bit, particularly in northern California, and
adjusted the weather and snow amount grids as well. Overall, this
has not made too much of a change in the forecast, but it has
slowed the changeover form rain to snow a bit. Also of note, the
primary bands of snow have moved away from the area of concern
within the Winter Weather Advisory, so have cancelled that a few
hours early, although some light snow showers continue.
The remainder of the forecast appears to be on track, with the
next system arriving Sunday, followed by a much more potent system
by midweek. Fore more information on these, see the previous
discussion below. -BPN
&&
.AVIATION...04/00Z TAF Cycle...The front currently producing
rain, snow, and widespread MVFR across the area will gradually
slide to the southeast, with precipitation ending from northwest
to southeast through tonight. Once the front passes, which has
already occured at KOTH, clearing will follow. With the moisture
in the valleys and clear skies overhead, widespread areas of IFR
fog and low stratus, as well as mountain obscuration, are expected
tonight, mainly in the West Side valleys, including at KRBG and
KMFR. These areas should clear to VFR by late morning or early
afternoon. East of the Cascades, some fog or stratus is possible
as well, but much will depend on the winds and when the front
clears. Those locations that do drop to MVFR or lower should clear
to VFR in the morning and remain so through the rest of the TAF
period. -BPN
&&
.MARINE...Updated 800 PM PDT Friday 03 November 2017...Mariners
should be prepared for unsettled weather through the weekend then
additional stronger storms next week. Steep west swell will
continue through midnight tonight, then should diminish through
the early morning. Another front is expected to pass through the
area Saturday night into early Sunday, producing moderate south
winds and steep wind driven seas. A much stronger front is
possible Tuesday night into Wednesday. Models continue to show
some variability with this system, so our confidence in specific
details is not high. While it is likely we will see a potent
frontal system around mid week, which could produce strong south
winds and very steep seas, the timing and strength are not
certain. Will continue to monitor the potential for this strong
storm over the next several days. -BPN/CC
&&
.PREV DISCUSSION... /Issued 238 PM PDT Fri Nov 3 2017/
DISCUSSION...Current radar and satellite imagery shows steady
precipitation associated with the cold front positioned southwest
to northeast from Siskiyou County northeast through northern Lake
and Klamath Counties. There is good agreement the front and
steady precipitation will gradually shift southeast during the
afternoon. The colder air aloft is starting to filter into the
northwest part of the forecast area. It's still windy, especially
east of the Cascades and models show 700mb winds remaining
elevated for the rest of the afternoon with the strongest winds
between 50-55 kts in southeast Lake and Modoc County. Surface
observations also show gusty winds and therefore have decided to
extend the end time of the wind advisory until 5 pm pdt.
As previously mentioned, the colder air mass is just starting to
move into the northwest part of the CWA. it's snowing on highway
140 near Lake of the Woods and 230 and 138 near Diamond Lake, but
roads remain wet and this should remain the case for the rest of
the daylight hours due surface heating on the roads. Some
accumulation is expected after dark in these areas, but the steady
precipitation will have shifted south by then with decreasing
showers behind it. This should limit the amount of accumulating
snow. Currently the winter weather advisory for the Cascades ends
at 5pm pdt and 11 pm pdt for portions of Klamath and Lake County.
The 5 pm end time looks reasonable, however the end time for the
eastside may need to be adjusted to end earlier depending on how
soon the steady precipitation shifts south.
Most of the showers this evening will be confined to eastern
Siskiyou, all of Modoc and southeast Lake and Klamath Counties.
However off/on showers are still expected to linger elsewhere
until the trough axis moves through tonight. So the northwest part
of the forecast area will be the first to see a break from
showers and the southeast last. We could see off/on showers
lasting into early this evening with most hours dry late this
evening and overnight tonight.
A break in the weather is expected Saturday into Saturday evening
with dry conditions expected. Temperatures will be cool to cold
Saturday morning, depending on the amount of clearing. In fact
some areas in the Rogue valley could see near or just below
freezing temperatures early Saturday morning. Temperatures
Saturday afternoon could end up milder if we get enough sunbreaks.
Our next attention will be Saturday night through Sunday. Another
upper trough will be digging south with precipitation arriving in
the northwest part of the area Saturday evening, then spreading
southeast during the overnight hours. This system could be
problematic for the following reasons. First, a cold airmass will
already be in place with colder temperatures at the surface and
aloft. Second, moderate to heavy precipitation is possible over
and along the west facing slopes of the Cascades overnight
Saturday through Sunday. Third, precipitation rates could be
further enhanced by a strong orographic flow with a moderate to
strong 700mb flow from the west. Fourth a strong upper jet moving
over the area with the right entrance region of the jet expected
to be over the Cascades Sunday afternoon.
The above mentioned reasons could result in moderate to heavy
snow for the Cascades late from late Saturday evening through at
least Sunday morning. We could see accumulating snow down as low
as 3000 feet Saturday night into Sunday morning, but with much
less amounts. Right now our estimated storm total from this event
(11 pm pdt Saturday until 10 pm pst Sunday) could top out near or
over 20 inches near Crater Lake and highways 138 and 230 near
Diamond Lake, 10-15 inches on highway 140 near Lake of the Woods
and around a foot on highway 50 near Willamette Pass. Storm total
in I-5 near Siksyou Summit should be less (3-5 inches) but will be
higher near Mount Ashland Ski area (6-10 inches). Keep in mind
these amounts could change, so watch for updates on this.
Currently we have a winter storm watch out covering this. Details
can be found at WSWMFR.
Precipitation should be winding down Sunday night as the upper
trough swings through, but showers could be more persistent along
the Cascades and northwest facing slopes of the Cascades and
Siskiyous. Another break in the weather is expected Monday. A few
showers could linger in the morning, then there's a better chance
for dry conditions as weak upper ridging builds in. -Petrucelli
EXTENDED DISCUSSION...Tuesday 07 Nov through Friday 10 Nov 2017.
The extended period will begin with a long wave ridge over the
Pacific Northwest, but this won't last long. The upstream trough
will move in Wednesday, but the medium range models differ in the
handling of this feature. The 03/12Z GFS goes with a deeper trough
than the 03/12Z EC, although they both have the trough axis out
at 135W at 09/00Z Thu. A digging trough would suggest a less
progressive pattern, so the GFS is the slower solution here.
Initially the forecast area will be dry. This will change, but
given the upper air differences, it is no surprise that there are
timing differences with the surface front. The EC moves the front
onshore Wednesday morning, while the GFS moves it onshore late
Wednesday night into Thursday morning. Given the current forecast,
will go with the faster EC solution, but will slow it down just a
bit.
By 10/00Z Fri, the models were very similar with the location of
the trough along 130W, but the new 03/12Z EC run now goes with a
weaker and more progressive solution, moving the upper low near
the northern Oregon coast. The GFS was 500m deeper with the
strength of the low as compared to the 03/00Z EC run, now it is
about 1200m deeper.
At the surface, both models show a generally showery scenario
with the heaviest precipitation extending from the Mount Shasta
area northwest into the Kalmiopsis.
The trends in the medium range solutions continue into Friday.
Both models move the long wave trough onshore 10/12Z late Thursday
night, but the EC is much weaker than the GFS. In the wake of the
trough, the EC builds a ridge into the Pacific Northwest while
the GFS goes with quasizonal flow.
Both models move yet another front onshore Thursday night, and
given the upper level pattern, it comes as no surprise that the
GFS solution depicts a significantly wetter and windier system.
A compromise solution is likely the best with the Friday front.
Will blend the EC and GFS wind solutions for that system. Both
models support post-frontal shower activity into Saturday. JRS
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Watch from Saturday evening through Sunday
afternoon for ORZ027-028-030.
Winter Storm Watch from Saturday evening through Sunday
afternoon above 3000 feet in the for ORZ025.
CA...None.
Pacific Coastal Waters...Small Craft Advisory for hazardous seas
until 11 PM PDT this evening for PZZ370-376.
BPN/MAP/JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:27 AM PDT | Hazardous Seas Watch | MFR | 11 hr | |
| Nov 4, 3:57 AM PDT | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 37 hr |
| Nov 4, 3:57 AM PDT | Winter Weather Advisory | MFR | Jackson, Josephine, Klamath, Lake | 37 hr |
| Nov 4, 2:25 PM PDT | Hazardous Seas Warning | MFR | 27 hr | |
| Nov 4, 2:25 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 39 hr |
Nearby
Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.